MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403910
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Burn(s) (1757); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva 200 laser fiber was used in a ureteroscopy procedure in the ureter performed on (b)(6) 2021.The laser unit used was a lumenis p120 laser console with laser settings of 1.80 hertz, 0.3 joules and 10hertz, 0.8 joules during the procedure, when the staff member removed the laser fiber she burned her finger as it was very hot.The burnt finger was treated by cold water.The procedure was completed with another flexiva 200 laser fiber laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results: the returned flexiva laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The piece measured 35.5cm.The remainder of the fiber, including the distal tip was not returned.The distal end of the fiber body appeared to have been manually clipped.Visual inspection of the fiber observed the sma boot was damaged/detached.A functional evaluation revealed that there was no light from the sma connector, indicating a fracture within the connector.The condition of the sma boot was indicative of the connector overheating.No other problems with the device were noted.The reported event of the flexiva laser fiber overheating was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Additionally, the ifu states, in the event of reduced or no laser energy output during application the fiber connector may be hot to touch.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva laser fiber was used in a ureteroscopy procedure in the ureter performed on (b)(6) 2021.The laser unit used was a lumenis p120 laser console with laser settings of 1.80 hertz, 0.3 joules and 10hertz, 0.8 joules.During the procedure, the fiber connector was hot and a staff member received a burn to her finger from the hot laser fiber connector when removing the fiber from the laser console.The laser fiber rubber boot was detached.The procedure was completed with another flexiva laser fiber.There were no patient complications reported as a result of this event and the staff members burnt fiber was treated with cold water.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13025669
Report Number3005099803-2021-07876
Device Sequence Number19264192
Product Code GEX
UDI-Device Identifier08714729808145
UDI-Public08714729808145
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberM0068403910
Device Catalogue Number840-391
Device Lot Number0000010982
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown